Alert archive / North Dakota / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Bismarck, ND

April 5, 200815 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Apr 5, 2008, 4:32 AM MDT for 15 counties in North Dakota. It took effect at Apr 5, 2008, 5:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2008, 4:32 AM MDT (10:32 UTC)
In effect from
Apr 5, 2008, 5:00 PM MDT
Expired
Apr 6, 2008, 4:30 AM MDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 051032
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
532 AM CDT SAT APR 5 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA TONIGHT...

...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN
NORTH DAKOTA TONIGHT...

.LOW PRESSURE WILL MOVE INTO THE AREA TODAY AND SPREAD RAIN AND
SNOW SHOWERS INTO NORTH DAKOTA. AS COLDER AIR WORKS INTO THE
SYSTEM TONIGHT...MIXED PRECIPITATION WILL CHANGE TO ALL SNOW. THE
HEAVIEST SNOW...5 TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN
AND MOTT...THROUGH DICKINSON...KILLDEER...AND BISMARCK MANDAN...TO
GARRISON...MCCLUSKY...AND STEELE. SURROUNDING THAT WILL BE AN AREA
OF 2 TO 5 INCHES OF SNOW FROM WILLISTON...THROUGH MINOT...RUGBY...
AND JAMESTOWN...TO NAPOLEON AND LINTON.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS.

THE WIND IS FORECAST TO INCREASE TO 15 TO 25 MPH.

NDZ017-018-031>033-040-041-043-044-051845-
/O.UPG.KBIS.WS.A.0004.080405T1800Z-080406T1200Z/
/O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
532 AM CDT SAT APR 5 2008 /432 AM MDT SAT APR 5 2008/

...WINTER STORM WARNING IN EFFECT FROM 5 PM MDT THIS EVENING TO
9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM MDT THIS EVENING TO
9 AM MDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7
INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL.

$$

NDZ019-020-034>036-042-051845-
/O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1200Z/
/O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...STEELE...ELGIN
532 AM CDT SAT APR 5 2008 /432 AM MDT SAT APR 5 2008/

...WINTER STORM WARNING IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM CDT THIS EVENING TO
10 AM CDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7
INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL.

$$

NDZ021-022-051845-
/O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/
MCLEAN-SHERIDAN-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY
532 AM CDT SAT APR 5 2008

..WINTER STORM WARNING IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM CDT THIS EVENING TO
10 AM CDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7
INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL.

$$

NDZ037-047-048-050-051-051845-
/O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1800Z/
/O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
532 AM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES
OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15
TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$

NDZ045-046-051845-
/O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1200Z/
/O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/
SIOUX-EMMONS-
INCLUDING THE CITIES OF...FORT YATES...LINTON
532 AM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES
OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15
TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$

NDZ009>013-023-025-051845-
/O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/
WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...HARVEY...CARRINGTON
532 AM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CDT SUNDAY.

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES
OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15
TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$

JP MARTIN
5 follow-up statements
000 
WWUS43 KBIS 051535
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CDT SAT APR 5 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA TONIGHT...

...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN
NORTH DAKOTA TONIGHT...

.LOW PRESSURE WILL MOVE INTO THE AREA TODAY AND SPREAD RAIN AND
SNOW SHOWERS INTO NORTH DAKOTA. AS COLDER AIR WORKS INTO THE
SYSTEM TONIGHT...MIXED PRECIPITATION WILL CHANGE TO ALL SNOW. THE
HEAVIEST SNOW...5 TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN
AND MOTT...THROUGH DICKINSON...KILLDEER...AND BISMARCK MANDAN...
TO GARRISON...MCCLUSKY...AND STEELE. SURROUNDING THAT WILL BE AN
AREA OF 2 TO 5 INCHES OF SNOW FROM WILLISTON...THROUGH MINOT...
RUGBY... AND JAMESTOWN...TO NAPOLEON AND LINTON.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS.

THE WIND IS FORECAST TO INCREASE TO 15 TO 25 MPH.

NDZ017>022-031>036-040>044-052345-
/O.CON.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER
1035 AM CDT SAT APR 5 2008 /935 AM MDT SAT APR 5 2008/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CDT /5 PM
MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/
THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY. 

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO
7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL.

$$

NDZ009>013-023-025-037-045>048-050-051-052345-
/O.CON.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/
WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...HARVEY...CARRINGTON...JAMESTOWN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1035 AM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM CDT SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM CDT SUNDAY. 

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO
4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$
000 
WWUS43 KBIS 052029
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT SAT APR 5 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA TONIGHT...

...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN
NORTH DAKOTA TONIGHT...

.LOW PRESSURE WILL MOVE INTO THE AREA THIS EVENING. SNOW AND RAIN
OVER THE WESTERN DAKOTAS WILL SPREAD TO CENTRAL AND SOUTHERN NORTH
DAKOTA OVERNIGHT. AS COLDER AIR WORKS INTO THE SYSTEM
TONIGHT...RAIN AND SNOW WILL CHANGE TO ALL SNOW. THE HEAVIEST SNOW...4
TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN AND MOTT...THROUGH
DICKINSON...KILLDEER...BISMARCK MANDAN. SURROUNDING THAT WILL BE
AN AREA OF 2 TO 4 INCHES OF SNOW FROM WILLISTON...THROUGH
MINOT... RUGBY...AMESTOWN...NAPOLEON AND LINTON.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS.

WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT. 

NDZ017>022-031>036-040>044-060430-
/O.CON.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER
329 PM CDT SAT APR 5 2008 /229 PM MDT SAT APR 5 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM
MDT/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM
MDT/ SUNDAY. 

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO
7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL.

$$

NDZ009>013-023-025-037-045>048-050-051-060430-
/O.CON.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/
WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...HARVEY...CARRINGTON...JAMESTOWN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
329 PM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY. 

RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO
4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$
000 
WWUS43 KBIS 060254
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT SAT APR 5 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA TONIGHT...

...WINTER WEATHER ADVISORY FOR PARTS OF EAST CENTRAL NORTH DAKOTA
TONIGHT...

...WINTER WEATHER ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA CANCELLED...

.A COMPLEX LOW PRESSURE SYSTEM WILL CONTINUE TO ORGANIZE OVER THE
NORTHERN PLAINS OVERNIGHT. AT THIS TIME IT APPEARS UP TO 6 INCHES
OF SNOW WILL FALL IN A BAND FROM BOWMAN IN THE FAR SOUTHWEST TO
THE WASHBURN AREA...35 MILES NORTH OF BISMARCK. LESSER AMOUNTS ARE
EXPECTED SOUTH OF THIS LINE. FURTHER NORTH...DRY AIR HAS REMOVED THE
THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A MINOT
WILLISTON LINE. FOR THIS REASON THE WINTER WEATHER ADVISORY FOR
THE NORTHWEST AND NORTH CENTRAL PARTS OF THE STATE HAVE BEEN CANCELLED.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS.

WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT.

NDZ009>013-060400-
/O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/
WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY
954 PM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

DRY AIR FROM CANADA HAS REMOVED THE THREAT OF SIGNIFICANT SNOW.

$$

NDZ017>022-031>036-040>044-061100-
/O.CON.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER
954 PM CDT SAT APR 5 2008 /854 PM MDT SAT APR 5 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM
MDT/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM
MDT/ SUNDAY. 

5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED.
THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT
TRAVEL.

$$

NDZ023-025-037-045>048-050-051-061100-
/O.CON.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/
WELLS-FOSTER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
954 PM CDT SAT APR 5 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY. 

2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED.
THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$


RSL
000 
WWUS43 KBIS 060932
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
432 AM CDT SUN APR 6 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA CANCELED...

...WINTER WEATHER ADVISORY NOW IN EFFECT FOR FAR SOUTH CENTRAL
AND SOUTHEASTERN NORTH DAKOTA UNTIL 4PM CDT...


.A COMPLEX LOW PRESSURE SYSTEM WILL TRACK THROUGH EASTERN SOUTH
DAKOTA AND ACROSS SOUTHERN MINNESOTA TODAY. A BAND OF SNOW IS
EXPECTED TO MOVE ACROSS FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA THIS MORNING. AREAS FROM FORT YATES...TO LINTON...TO
ASHLEY...AND OAKES CAN EXPECT FROM 2 TO 4 INCHES OF TOTAL SNOW
ACCUMULATION. FURTHER NORTH...DRY AIR HAS REMOVED THE THREAT OF
SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE.
FOR THIS REASON THE WINTER STORM WARNING HAS BEEN CANCELED FOR
WESTERN AND CENTRAL NORTH DAKOTA.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS. THE SNOW SHOULD TAPPER OFF FROM WEST TO
EAST DURING THE EARLY AFTERNOON.

WINDS OF 15 TO 25 MPH WILL CONTINUE.

NDZ017>022-031>036-040>044-061045-
/O.CAN.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER
432 AM CDT SUN APR 6 2008 /332 AM MDT SUN APR 6 2008/

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER
STORM WARNING. 

DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND
NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER STORM
WARNING HAS BEEN CANCELED

$$

NDZ023-025-037-061045-
/O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/
WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN
432 AM CDT SUN APR 6 2008

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER
WEATHER ADVISORY. 

DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND
NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER
WEATHER ADVISORY HAS BEEN CANCELED FOR THESE AREAS.

$$

NDZ045>048-050-051-061745-
/O.EXT.KBIS.WW.Y.0009.000000T0000Z-080406T2100Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
432 AM CDT SUN APR 6 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

EXPECT 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$
KJB
000 
WWUS43 KBIS 061030 CCA
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND...CORRECTION
432 AM CDT SUN APR 6 2008

...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH
DAKOTA CANCELED...

...WINTER WEATHER ADVISORY NOW IN EFFECT FOR FAR SOUTH CENTRAL
AND SOUTHEASTERN NORTH DAKOTA UNTIL 4PM CDT...


.A COMPLEX LOW PRESSURE SYSTEM WILL TRACK THROUGH EASTERN SOUTH
DAKOTA AND ACROSS SOUTHERN MINNESOTA TODAY. A BAND OF SNOW IS
EXPECTED TO MOVE ACROSS FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA THIS MORNING. AREAS FROM FORT YATES...TO LINTON...TO
ASHLEY...AND OAKES CAN EXPECT FROM 2 TO 4 INCHES OF TOTAL SNOW
ACCUMULATION. FURTHER NORTH...DRY AIR HAS REMOVED THE THREAT OF 
SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN 
LINE. FOR THIS REASON THE WINTER STORM WARNING HAS BEEN CANCELED FOR 
WESTERN AND CENTRAL NORTH DAKOTA.

THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS
CAUSING TRAVEL PROBLEMS. THE SNOW SHOULD TAPER OFF FROM WEST TO
EAST DURING THE EARLY AFTERNOON.

WINDS OF 15 TO 25 MPH WILL CONTINUE.

NDZ017>022-031>036-040>044-061045-
/O.CAN.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER
432 AM CDT SUN APR 6 2008 /332 AM MDT SUN APR 6 2008/

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER
STORM WARNING. 

DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND
NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER STORM
WARNING HAS BEEN CANCELED

$$

NDZ023-025-037-061045-
/O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/
WELLS-FOSTER-STUTSMAN-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN
432 AM CDT SUN APR 6 2008

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER
WEATHER ADVISORY. 

DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND
NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER
WEATHER ADVISORY HAS BEEN CANCELED FOR THESE AREAS.

$$

NDZ045>048-050-051-061745-
/O.EXT.KBIS.WW.Y.0009.000000T0000Z-080406T2100Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
432 AM CDT SUN APR 6 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

EXPECT 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION. THIS...ALONG
WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL.

$$
KJB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 3:45 AM MDT, 47 minutes earlier.

Area forecast discussion, Apr 5, 3:45 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT SAT APR 5 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN FOCUS IS ON THE SYSTEM THAT WILL AFFECT THE AREA TODAY THROUGH
SUNDAY MORNING. GFS AND NAM ARE IN REASONABLE AGREEMENT ON TRACK OF
SURFACE AND MID LEVEL FEATURES...BRINGING A SURFACE LOW OUT OF
MONTANA AND INTO NORTH CENTRAL SOUTH DAKOTA THIS EVENING. ASSOCIATED
MID LEVEL LOW TRAILS AND IS FORECAST TO BE OVER NORTHWEST SOUTH
DAKOTA BY THAT TIME. THIS PUTS NORTH DAKOTA IN THE FAVORABLE AREA
FOR PRECIPITATION. SCATTERED SHOWERS SHOULD DEVELOP THIS AFTERNOON
WITH TEMPERATURES CLOSE TO CRITICAL FOR RAIN AND OR SNOW NORTH...AND
RAIN SOUTH. EVAPORATIVE COOLING OF THE LAYER...AND COLD AIR WORKING
INTO THE SYSTEM...CHANGES PRECIPITATION TO ALL SNOW THIS EVENING.
CONCERN GOES TO A BAND OF HEAVY SNOW FROM THE HIGHER TERRAIN OF
SOUTHWEST NORTH DAKOTA...INTO THE CENTRAL PART OF THE STATE.

MODELS ARE SLOW TO MOVE THE SYSTEM THROUGH TONIGHT...SO CONCERN GOES
TO A PROLONGED PERIOD OF SNOW. CONFIDENCE IS HIGH THAT HEAVY SNOW
WILL FALL IN A BAND FROM SOUTHWEST TO NORTHEAST...CONFIDENCE IS NOT
HIGH ON EXACT LOCATION. THIS CASE IS SIMILAR TO SYSTEMS THAT
AFFECTED SOUTH DAKOTA OVER THE PAST FEW WEEKS...NARROW BAND OF
HEAVIER SNOW. THE DIFFERENCE IS THE TRACK...AFFECTING NORTH DAKOTA
THIS TIME. HAVE OPTED TO ISSUES A WINTER STORM WARNING FROM
BOWMAN...THROUGH DICKINSON AND BISMARCK...TO MCCLUSKY...AND SURROUND
THAT BY A WINTER WEATHER ADVISORY...FOR THE OVERNIGHT TONIGHT. THIS
COLLABORATED WELL...INCLUDING WITH THE NATIONAL CENTER WINTER
WEATHER DESK.

HIGH TEMPERATURES SUNDAY WILL BE AFFECTED BY SNOW COVER...AND HAVE
LOWERED ACCORDINGLY.

NEXT SYSTEM IS WARM ADVECTION ON MONDAY...WITH LOW POPS WEST.

.LONG TERM...TUESDAY THROUGH FRIDAY...
NEXT SHORTWAVE WILL PUSH THROUGH THE NORTHERN PLAINS TUESDAY AND
WEDNESDAY. MODELS...GFS/EUROPEAN...TRACK THIS SYSTEM FURTHER SOUTH
AND JUST BRUSHES THE STATE. I GENERALLY REDUCED THE POP NUMBERS WITH
THIS SYSTEM. ALSO WITH COOL AIR FLOWING INTO THE LOW AS IT PASSES TO
THE SOUTH...HAVE LOWERED TEMPERATURES A FEW DEGREES TUESDAY AND
WEDNESDAY. NEXT SYSTEM WILL APPROACH THE REGION FRIDAY INTO
SATURDAY. DEFINITELY SOME DISAGREEMENT OF THE TIMING AN TRACK OF
THIS LOW BETWEEN GFS AND EUROPEAN. LEFT FORECAST UNCHANGED FOR NOW
IN THE LATER PERIODS.
&&

.AVIATION...HIGH PRESSURE CENTERED OVER CENTRAL SASKATCHEWAN WITH
DEVELOPING LEE SIDE LOW OVER CENTRAL MONTANA AT 10Z. COLD FRONT
EXTENDS FROM CENTRAL MINNESOTA WESTWARD ALONG ND/SD BORDER INTO LOW
IN MONTANA. AS THE SURFACE LOW DEVELOPS AND MOVES EAST THE FRONT
WILL RETURN AS WARM FRONT AND WILL BE THE FOCUS FOR SNOW...IFR CIGS
AND VSBYS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. CIGS EXPECTED TO
DETERIORATE TO MVFR BETWEEN 15 AND 18Z AT DIK ISN AND BIS. COLD
ADVECTIVE STRATO CU WILL MOVE TO JMS BY 12Z. EVENTUALLY MOT WILL SEE
MVFR CIGS AFTER 18Z. SNOW WILL BEGIN REDUCING VISIBILITIES TO IFR
AFTER 21Z ACROSS THE WEST...AND AFTER 00Z ACROSS THE CENTRAL. EXPECT
LOW IFR CIGS AND VSBYS AT DIK BY 21Z.

&&

.FIRE WEATHER...NO CONCERNS TODAY OR SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10
AM CDT /9 AM MDT/ SUNDAY FOR NDZ017>022-031>036-040>044.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM CDT
SUNDAY FOR NDZ009>013-023-025-037-045>048-050-051.

&&

JPM/WAA
Hazardous weather outlook, Apr 4, 3:30 PM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI APR 4 2008

NDZ017>023-025-031>037-040>048-050-051-052130-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
430 PM CDT FRI APR 4 2008 /330 PM MDT FRI APR 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A RED FLAG WARNING CONTINUES THIS AFTERNOON AND EARLY EVENING
FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA DUE TO LOW
HUMIDITIES...BRISK GUSTY WINDS...AND DRY GRASSLANDS.

SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 35
MPH CAN BE EXPECTED IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND INTO THE EARLY EVENING. HIGH TEMPERATURES IN
THE UPPER 50S AND LOWER 60S...COMBINED WITH MINIMUM RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND DRY GRASSLANDS...HAS CREATED
RED FLAG WARNING CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTHWESTERN NORTH DAKOTA
SATURDAY AFTERNOON AND SATURDAY NIGHT.

A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTH CENTRAL NORTH DAKOTA
SATURDAY NIGHT AND SUNDAY MORNING.

AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS EASTERN MONTANA LATE
TONIGHT. AS THE LOW MOVES EAST ACROSS SOUTH DAKOTA DURING THE DAY
ON SATURDAY...RAIN AND SNOW ARE EXPECTED TO DEVELOP ACROSS
SOUTHWESTERN NORTH DAKOTA BY EARLY SATURDAY AFTERNOON...AND THEN
SPREAD EAST ACROSS SOUTH CENTRAL NORTH DAKOTA BY SATURDAY EVENING.
THE RAIN SNOW MIX WILL LIKELY BECOME ALL SNOW DURING THE EVENING
HOURS ON SATURDAY. IN ADDITION TO THE SNOW...NORTHEAST WINDS WILL
BE INCREASING TO 20 TO 30 MPH...LIKELY CREATING SOME DRIFTING SNOW.
THE SNOW SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST EARLY SUNDAY
MORNING...WITH TOTAL ACCUMULATIONS OF THREE TO SEVEN INCHES
POSSIBLE IN THE WATCH AREA BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER INFORMATION MAY BE NEEDED IF THE WATCH IS UPGRADED TO A
WARNING OR REPLACED BY AN ADVISORY.

NDZ001>005-009>013-052130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
430 PM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM DEVELOPING IN THE LEE OF THE ROCKIES ON TUESDAY
NIGHT MAY BRING RAIN OR SNOW TO NORTH DAKOTA ON WEDNESDAY AND
THURSDAY. THE LARGE H500 LOW/TROUGH DEVELOPS A LARGE AND BROAD
SURFACE LOW OVER THE CENTRAL AND SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

KS/JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:32 AM MDTWinter Weather AdvisoryBISDickey, Emmons, Foster, LaMoure, Logan, McHenry and 6 more37 hr

Nearby

Winter Storm Warnings in North Dakota, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.